Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 109, NWS New Orleans, LA

May 29, 2005Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at May 29, 2005, 3:56 PM CDT for Harrison County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2005, 3:56 PM CDT (20:56 UTC)
Expired
May 29, 2005, 4:45 PM CDT
In force
49 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Harrison County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 8:00 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
795 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:50 PM CDT, 6 minutes earlier.

Area forecast discussion, May 29, 3:50 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CDT SUN MAY 29 2005

.DISCUSSION...
THIS AFTERNOON SURFACE FRONTAL BOUNDARY STILL ACROSS THE ARKLAMISS TO OUR
N. AN UPPER LOW CURRENTLY SPINS ACROSS SC TX. THIS LOW WILL MOVE NE ACROSS
THE SE TX COAST TONIGHT AND INTO THE SE LA/S MS COAST. EXIT STAGE RIGHT
DISTURBANCE #1 ENTER BAM...#2 BY EARLY MORNING. WILL BE IN A FAVORABLE PATTERN
TONIGHT FOR STORMS TO FILL IN TONIGHT LATE AHEAD OF THE NEXT UPPER LEVEL
SYSTEM APPROACHING AS WILL HAVE A DECENT JET COMING AROUND THE S SIDE OF THE
LOW TONIGHT. WILL THEREFORE GO WITH SCATTERED POPS FOR THIS EVENING WITH
INCREASING CHANCES AFTER MIDNIGHT. AFTER THAT NOT MUCH BREAK WITH ONE SYSTEM
AFTER ANOTHER MOVING ACROSS IN THE UPPER FLOW THROUGH MID WEEK ALONG A FRONT
THAT SHOULD STALL OUT OVER THE AREA LATE MONDAY. THE FAUCET IS ON...COULD
CONTINUE TO GET SOME HEAVY DOWNPOURS THROUGH THE WEEK AS THIS AIR MASS REMAINS
ON THE JUICY SIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  82  70  82 /  70  90  60  70
BTR  71  83  72  83 /  70  90  60  70
MSY  74  85  73  84 /  70  90  60  70
GPT  73  83  73  83 /  50  90  60  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

8

In the hours before

Special weather statement, May 29, 10:56 AM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1056 AM CDT SUN MAY 29 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-291800-
AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-
EAST FELICIANA LA-HANCOCK MS-HARRISON MS-IBERVILLE LA-JACKSON MS-
LIVINGSTON LA-LOWER JEFFERSON LA-LOWER LAFOURCHE LA-
LOWER PLAQUEMINES LA-LOWER ST. BERNARD LA-LOWER TERREBONNE LA-
ORLEANS LA-PEARL RIVER MS-PIKE MS-POINTE COUPEE LA-ST. CHARLES LA-
ST. HELENA LA-ST. JAMES LA-ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-
TANGIPAHOA LA-UPPER JEFFERSON LA-UPPER LAFOURCHE LA-
UPPER PLAQUEMINES LA-UPPER ST. BERNARD LA-UPPER TERREBONNE LA-
WALTHALL MS-WASHINGTON LA-WEST BATON ROUGE LA-WEST FELICIANA LA-
WILKINSON MS-
1056 AM CDT SUN MAY 29 2005

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM CDT...

A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL BE SPREADING ACROSS
MUCH OF EAST-CENTRAL AND SOUTHEAST LOUISIANA...SOUTHERN AND COASTAL
MISSISSIPPI THROUGH THE EARLY AFTERNOON HOURS. WHILE THE MAIN
CONCERNS WILL BE MUCH NEEDED RAINFALL...SOME STORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL BETWEEN PENNY AND HALF DOLLAR SIZES...WIND
GUSTS BETWEEN 40 AND 60 MPH AND OCCASIONAL TO FREQUENT LIGHTNING FROM
11 AM THROUGH 1 PM. RAINFALL MAY BECOME LOCALLY HEAVY BUT DUE TO
EXTENSIVE DRY CONDITIONS...FLOODING IS NOT ANTICIPATED. ENSURE STORM
DRAINS ARE CLEARED OF DEBRIS TO ALLOW FOR ADEQUATE DRAINAGE.

STAY TUNED TO LOCAL TV...RADIO AND NOAA WEATHER RADIO FOR THE LATEST
STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THIS BUSY WEATHER DAY.

24
Local storm report, May 29, 12:34 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1234 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     MAGNOLIA                31.15N 90.46W
05/29/2005                   PIKE               MS   EMERGENCY MNGR

            REPORTED TREES DOWN IN AND NORTH OF MAGNOLIA.

&&

RICKS
Special weather statement, May 29, 12:57 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1257 PM CDT SUN MAY 29 2005

LAZ034>040-046>050-056>070-MSZ068>070-080-291815-
AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-
EAST FELICIANA LA-HANCOCK MS-IBERVILLE LA-LIVINGSTON LA-
LOWER JEFFERSON LA-LOWER LAFOURCHE LA-LOWER PLAQUEMINES LA-
LOWER ST. BERNARD LA-LOWER TERREBONNE LA-ORLEANS LA-PIKE MS-
POINTE COUPEE LA-ST. CHARLES LA-ST. HELENA LA-ST. JAMES LA-
ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-TANGIPAHOA LA-
UPPER JEFFERSON LA-UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA-
UPPER ST. BERNARD LA-UPPER TERREBONNE LA-WASHINGTON LA-
WEST BATON ROUGE LA-WEST FELICIANA LA-WILKINSON MS-
1257 PM CDT SUN MAY 29 2005

...SEVERE THUNDERSTORM WATCH NUMBER 347 HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTHEAST
LOUISIANA AND SOUTWEST MISSISSIPPI HAS BEEN CANCELLED.

THE FOLLOWING PARISHES IN LOUISIANA ARE NO LONGER IN THE WATCH...
POINTE COUPEE...WEST FELICIANA...EAST FELICIANA...ST
HELENA...TANGIPAHOA...ST TAMMANY...LIVINGSTON...EAST BATON
ROUGE...WEST BATON ROUGE...IBERVILLE...ASCENSION...ASSUMPTION...ST
JAMES...ST JOHN THE BAPTIST...ST CHARLES...JEFFERSON...ORLEANS...ST
BERNARD...PLAQUEMINES...TERREBONNE AND LAFOURCHE.

IN MISSISSIPPI...THE FOLLOWING COUNTIES ARE NO LONGER IN THE WATCH...
WILKINSON...AMITE AND PIKE.

HANCOCK COUNTY MISSISSIPPI REMAINS IN WATCH NUMBER 347 UNTIL 4 PM BUT
WILL LIKELY BE CANCELLED IN THE NEXT HOUR.

24
Special weather statement, May 29, 1:59 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
159 PM CDT SUN MAY 29 2005

MSZ080-291900-
HANCOCK MS-
159 PM CDT SUN MAY 29 2005

SEVERE THUNDERSTORM WATCH NUMBER 347 IS NO LONGER IN EFFECT FOR
HANCOCK COUNTY MISSISSIPPI.

24
Special weather statement, May 29, 2:54 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 PM CDT SUN MAY 29 2005

LAZ034>040-046>050-056>065-MSZ077-080-292200-
ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-EAST FELICIANA LA-
HANCOCK MS-IBERVILLE LA-LIVINGSTON LA-ORLEANS LA-PEARL RIVER MS-
POINTE COUPEE LA-ST. CHARLES LA-ST. HELENA LA-ST. JAMES LA-
ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-TANGIPAHOA LA-
UPPER JEFFERSON LA-UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA-
UPPER ST. BERNARD LA-UPPER TERREBONNE LA-WASHINGTON LA-
WEST BATON ROUGE LA-WEST FELICIANA LA-
254 PM CDT SUN MAY 29 2005

...STRONG THUNDERSTORMS DEVELOP ONCE AGAIN ACROSS THE AREA...

A VERY UNSTABLE AND UNSETTLED AIRMASS IN ADVANCE OF A STRONG UPPER
LEVEL DISTURBANCE APPROACHING THE AREA FROM THE TEXAS COAST CONTINUES
TO PRODUCE NEW THUNDERSTORM DEVELOPMENT THIS AFTERNOON.

AT 254 PM CDT...RADAR INDICATED THUNDERSTORMS RAPIDLY DEVELOPING FROM
LIVONIA TO BATON ROUGE TO NEAR NEW ORLEANS. OTHERS WERE RAPIDLY
DEVELOPING FROM MANDEVILLE TO CENTRAL HANCOCK COUNTY MISSISSIPPI.
MEANWHILE...SATELLITE IMAGERY INDICATED A DISTINCTIVE UPPER LEVEL LOW
PRESSURE SYSTEM MOVING ALONG THE TEXAS COASTAL PLAINS NEAR VICTORIA
TEXAS. THIS SYSTEM WILL MAKE CONDITIONS FAVORABLE FOR HEAVY RAINS AND
STRONG THUNDERSTORMS TO CONTINUE THROUGHOUT THE NIGHT AND INTO
MEMORIAL DAY.

IN THE SHORT-TERM EXPECT BRIEF HEAVY RAINS AND FREQUENT LIGHTNING
FROM MOST OF THE STORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO 50
MPH CAN BE GENERATED AND SMALL HAIL MAY ALSO FALL FROM SOME OF THE
STRONGER STORMS. TOWARDS MIDNIGHT AND THROUGH DAYBREAK MONDAY...SOME
OF THE STORMS MAY ONCE AGAIN BECOME SEVERE WITH LARGER HAIL AND
DESTRUCTIVE WINDS. RAINFALL MAY PERSIST CONSIDERABLY LONGER AND POSE
A MINOR FLOOD THREAT FROM TRAINING EFFECTS.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THE
REMAINDER OF THIS AFTERNOON AND DURING THE OVERNIGHT HOURS.

24
Local storm report, May 29, 3:16 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TORNADO          15 N KILN               30.63N 89.43W
05/29/2005                   HANCOCK            MS   EMERGENCY MNGR

            SIGHTING OF A BRIEF TOUCHDOWN AND LIFTED BACK UP NEAR THE
            INTERSECTION OF HIGHWAY 603 AND 53 NEAR NECAISE.

0308 PM     FUNNEL CLOUD     5 NE DESTREHAN          30.01N 90.31W
05/29/2005                   ST. CHARLES        LA   EMERGENCY MNGR

            SPOTTED BY MOTORIST FROM THE I-310 BRIDGE LOOKING
            NORTHEAST. REPORTED AS DECENDING THEN LIFTED.

&&

RICKS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 9:46 AM CDTSpecial Marine WarningLIX29 min
May 29, 10:43 AM CDTSpecial Marine WarningLIX47 min
May 29, 11:48 AM CDTSpecial Marine WarningLIX87 min
May 29, 3:20 PM CDTTornado WarningLIXAscension, Livingston25 min
May 29, 3:53 PM CDTSpecial Marine WarningLIX67 min
May 29, 3:58 PM CDTSpecial Marine WarningLIX92 min
May 29, 4:28 PM CDTSevere Thunderstorm WarningLIXTangipahoa32 min
May 29, 4:56 PM CDTSpecial Marine WarningLIX94 min
May 29, 5:25 PM CDTSpecial Marine WarningLIX65 min
May 29, 6:19 PM CDTFlash Flood WarningLIXSaint Tammany3 hr
May 29, 6:23 PM CDTSpecial Marine WarningLIX97 min
May 29, 6:28 PM CDTSpecial Marine WarningLIX62 min
May 29, 6:48 PM CDTTornado WarningLIXSaint Helena42 min
May 29, 6:52 PM CDTSpecial Marine WarningLIX53 min
May 29, 9:58 AM CDTSevere Thunderstorm WarningLIXJackson53 min
May 29, 12:39 PM CDTSevere Thunderstorm WarningLIXPearl River36 min
May 29, 3:36 PM CDTTornado WarningLIXHancock26 min
May 29, 4:20 PM CDTTornado WarningLIXHarrison28 min
May 29, 5:17 PM CDTSevere Thunderstorm WarningLIXWilkinson28 min
May 29, 5:40 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson50 min
May 29, 5:49 PM CDTFlash Flood WarningLIXHancock, Harrison116 min
May 29, 6:19 PM CDTTornado WarningLIXAmite41 min
May 29, 6:50 PM CDTSevere Thunderstorm WarningLIXWilkinson55 min
May 29, 6:58 PM CDTTornado WarningLIXPike47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.